Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 211, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 10, 2016, 3:15 PM CDT for Todd County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2016, 3:15 PM CDT (20:15 UTC)
- Expired
- Sep 10, 2016, 3:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Todd County, KY
The radar
The Ft Campbell radar (KHPX), 14 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193
WUUS53 KPAH 102015
SVRPAH
KYC219-102045-
/O.NEW.KPAH.SV.W.0211.160910T2015Z-160910T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
315 PM CDT SAT SEP 10 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 345 PM CDT
* AT 315 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
GUTHRIE...OR 8 MILES SOUTH OF ELKTON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GUTHRIE...TRENTON AND ALLENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3675 8706 3664 8706 3664 8733 3671 8732
3680 8706 3677 8705
TIME...MOT...LOC 2015Z 250DEG 46KT 3669 8719
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
653
WWUS53 KPAH 102027
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
327 PM CDT SAT SEP 10 2016
KYC219-102045-
/O.CON.KPAH.SV.W.0211.000000T0000Z-160910T2045Z/
TODD KY-
327 PM CDT SAT SEP 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN TODD COUNTY...
AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF RUSSELLVILLE...OR 9 MILES SOUTHEAST OF ELKTON...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GUTHRIE AND ALLENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3675 8706 3664 8706 3664 8718 3675 8719
3680 8706 3677 8705
TIME...MOT...LOC 2027Z 250DEG 46KT 3674 8700
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:25 PM CDT, 50 minutes earlier.
Area forecast discussion, Sep 10, 2:25 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Paducah KY 225 PM CDT SAT SEP 10 2016 .SHORT TERM...(Tonight through Monday night) Issued at 225 PM CDT Sat Sep 10 2016 The cold front is quickly moving across eastern portions of the PAH forecast area this afternoon. Showers and thunderstorms along the front were producing quite a bit of lightning, with ground reports of winds around 35 kts at best. The cold front and associated convection will clear our region by 00z. Drier air will filter in behind the front with models quickly building high pressure into middle Mississippi River valley. Dew points will drop off into the lower to middle 50s area wide by late tonight, and will remain in the 50s through early Monday. Much cooler temperatures are expected tonight into Sunday night with lows in the middle 50s and highs in the 75 to 80 degree range. Temperatures will moderate to near seasonal readings for Monday and Monday night with highs in the lower to middle 80s and lows around 60s. By Tuesday into Tuesday night, with the high well off to our east and a cold front to our northwest, southerly winds will increase our temperatures and our dew points by several degrees. .LONG TERM...(Tuesday through Saturday) Issued at 225 PM CDT Sat Sep 10 2016 Average confidence in the long term. This discussion will be rather brief due to ongoing weather. High pressure at the surface plus lack of moisture and upper support should keep the region dry through Tuesday night. Small precipitation chances are expected to sag into the northern and western portions of our CWA on Wednesday as a weak front moves across the area. Models not in the best agreement on placement of precipitation but the deepest moisture is forecast to be over the two areas mentioned above, so will only have POPs there at this time. High pressure in the wake of the front should keep the region dry through Thursday night. With the approach of another frontal system along with steadily increasing deep layer moisture and upper support, precipitation chances make their way back into the forecast on Friday and increase through the end of the period. Temperatures will remain near normal to just above normal through the period. && .AVIATION... Issued at 225 PM CDT Sat Sep 10 2016 Clearing skies are expected into this evening as a cold front moves east out of the region this afternoon. Low VFR clouds at TAF sites should move out from west to east between 23z and 03z. Areas of ground fog are possible between 09z and 13z, especially at KCGI. Winds from the northwest at 6 to 12 kts with some higher gusts will decrease to 4 kts or less this evening and shift to the northeast. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...JP AVIATION...RST
Hazardous weather outlook, Sep 10, 3:39 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 339 AM CDT SAT SEP 10 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 339 AM CDT SAT SEP 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED NEAR A COLD FRONT FROM THE IMMEDIATE WABASH VALLEY SOUTHWEST THROUGH PADUCAH AND HICKMAN KENTUCKY AROUND MIDDAY. THE STORMS ARE EXPECTED TO BECOME MORE NUMEROUS...POSSIBLY FORMING A SOLID LINE...THROUGH MID AFTERNOON AS THEY MOVE THROUGH WEST KENTUCKY AND SOUTHWEST INDIANA. A FEW SEVERE STORMS ARE POSSIBLE MAINLY ALONG AND EAST OF A LINE FROM MURRAY TO OWENSBORO KENTUCKY. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY CONCERNS. THE ACTIVITY SHOULD BE EAST OF THE REGION BY 4 OR 5 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CHANCE OF THUNDERSTORMS IS FORECAST IN THE PERRYVILLE MISSOURI THROUGH MT VERNON ILLINOIS REGION LATE TUESDAY NIGHT...AND OVER ALL OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA ON WEDNESDAY. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS WITH THIS ACTIVITY. A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE REGION FRIDAY. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTERS OVER WEST KENTUCKY...TO THE EAST OF A MURRAY TO OWENSBORO LINE...SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON. DRS
In the hours before
Special weather statement, Sep 10, 2:01 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CDT SAT SEP 10 2016
KYZ012-016-017-021-022-101945-
HOPKINS KY-MUHLENBERG KY-CHRISTIAN KY-TRIGG KY-TODD KY-
201 PM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOPKINS...TRIGG...
TODD...CHRISTIAN AND MUHLENBERG COUNTIES UNTIL 245 PM CDT...
AT 200 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CENTRAL CITY TO ENERGY. MOVEMENT WAS
SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOPKINSVILLE...CENTRAL CITY...GREENVILLE...CADIZ...ELKTON...
...LAND BETWEEN THE LAKES AREA...NORTONVILLE...MORTONS
GAP...AND ENERGY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3709 8689 3706 8705 3687 8706 3664 8740
3663 8778 3684 8810 3696 8790 3697 8777
3702 8771 3712 8769 3739 8729 3738 8722
3741 8717 3738 8710 3733 8714 3737 8708
3732 8699 3727 8698 3721 8690 3714 8693
TIME...MOT...LOC 1900Z 311DEG 31KT 3735 8720 3685 8804Special weather statement, Sep 10, 2:44 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT SAT SEP 10 2016
KYZ017-021-022-102030-
MUHLENBERG KY-CHRISTIAN KY-TODD KY-
244 PM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR TODD...SOUTHERN CHRISTIAN AND
SOUTHEASTERN MUHLENBERG COUNTIES UNTIL 330 PM CDT...
AT 240 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 11 MILES WEST OF MORGANTOWN TO NEAR BIG
ROCK.
MOVEMENT WAS EAST SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOPKINSVILLE...OAK GROVE...ELKTON...GUTHRIE...PEMBROKE...TRENTON...
HERNDON...ALLEGRE...AND ALLENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3711 8691 3709 8689 3706 8705 3664 8706
3664 8769 3677 8767 3727 8699 3724 8694
3723 8691 3722 8692 3718 8689 3718 8692
3714 8693 3711 8689
TIME...MOT...LOC 1941Z 296DEG 31KT 3724 8689 3659 8770The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:01 PM CDT | Special Weather Statement | PAH | Christian, Muhlenberg, Todd, Trigg | 44 min |
| Sep 10, 2:44 PM CDT | Special Weather Statement | PAH | Christian, Todd | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.